Hail, Ida
- When
- June 16, 9:35 AM CST
- Where
- Ida County, Ida Grove
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.350, -95.467
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 16, 2:05 AM CST, 7 hours 30 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 305 AM CDT WED JUN 16 2004 .DISCUSSION... BOUNDRY STILL SLIPPING SLWLY OVER SERN CRNR OF FCST AREA AND EXPCT SHWRS AND TSTMS TO INCRS THIS MRNG THAT AREA WITH POTENTL FOR HVY RAIN. HWVR GFS LOOKS OVERDONE ON RAINFALL AMTS. THO ETA MAY BE UNDERDOME THIS AREA DO NOT EXPCT SIGNFCNT FLOODING THREAT FOR NOW. WITH TIME HVY RAIN THREAT WILL BCM EVEN MORE CONSOLODATED S OF AREA. IN CONTRAST TO HVY RAIN THREAT...LESS INTENSE AND CONCENTRATED ACTVTY EXPCT TO MOVE OVER MUCH OF FCST AREA TDA WITH PLENTY OF UPPER SUPPORT. THIS ACTVTY SHUD CONT TNGT AS ANOTHER WV OR TWO MOVE OVER AREA...THEN SHUD END IN THE SE THU MRNG. A BREAK IN PCPN AND AT LEAST PARTIAL CLRNG CAN BE EXPCTED REST OF THU INTO ERY FRI. MODELS FAIRLY CONSISTENT WITH LATE FRI AND FRI NGT THREAT FOR SHWRS/TSTMS WITH ANOTHER IMPLS EXPECTED. LAC OF THE STGR DRYING IN BETTER NWRLY FLOW SHOWS A CPL OR THREE DAYS AGO WILL KEEP THIS THREAT IN. WE CUD HAVE THE SAME PRBLM FOR EXTNDED PD AS STG DRY PATTRN NEVER REALLY GETS ESTABLISHED. DECENT SHRTWV OVER NRN ROCKIES ON GFS FOR SUN CUD BRING PCPN THREAT ERY IN THE WEEK...OR IT CUD BE SUPPRESSED BY NRN BRANCH. FOR NWO WILL KEEP PCPN FREE FCST FOR LAST FEW DAYS. TEMPS WILL BE OUT COOL TDA WITH COOL LO LVL FLOW AND CLD CVR. WE SHUD STAY ON THE RELTVLY COOL END OF TEMPS FOR A WHILE IN THIS PATTERN WITH WARMING PSBL BY END OF PD WHICH IS TUE. IN ANY EVENT NO SCORCHERS THRU FCST PD. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1131 AM CDT TUE JUN 15 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1131 AM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA...LATE THIS AFTERNOON AND THIS EVENING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO PROGRESS TO THE EAST ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA MIDDAY...BUT ARE NOT EXPECTED TO BE SEVERE. SCATTERED THUNDERSTORMS WILL DEVELOP AFTER 5 PM ALONG A FRONTAL BOUNDARY WEST OF THE JAMES RIVER. STORMS WILL BECOME MORE WIDESPREAD AS THEY SPREAD TO THE EAST AND SOUTHEAST DURING THE EARLY EVENING...AND CONTINUE SOUTHEAST OVERNIGHT. DAMAGING WINDS WILL BE THE LARGEST THREAT WITH STORMS THROUGH MIDNIGHT. SOME LARGE HAIL IS LIKELY WITH INITIAL STORMS OVER SOUTHEAST SOUTH DAKOTA...AND INTO THE NIGHT ACROSS NORTHWEST IOWA AND NORTHEAST NEBRASKA...WITH A DECREASING THREAT FOR LARGE HAIL ACROSS SOUTHWEST MINNESOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL CONTINUE ON WEDNESDAY MAINLY SOUTH OF A LINE FROM WINDOM TO WINNER. THE GREATEST THREAT WITH THESE STORMS WILL BE SOME TRAINING OF STORMS AND SOME LOCALLY HEAVY RAINFALL SOUTH OF A LINE FROM SPENCER TO YANKTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM CDT WEST OF THE JAMES RIVER...AROUND 700 PM ALONG THE INTERSTATE 29 CORRIDOR...AND 900 PM FROM WINDOM TO STORM LAKE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
613 AM CDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
06/16/2004 MINNEHAHA SD EMERGENCY MNGR
WATER IN BASEMENTS AND STREET FLOODING.
0540 AM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
06/16/2004 MINNEHAHA SD NWS EMPLOYEE
6.20 INCHES OF RAIN AND BASEMENT FLOODING.
&&
CPJPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
722 AM CDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
06/16/2004 MINNEHAHA SD EMERGENCY MNGR
WATER IN BASEMENTS AND STREET FLOODING.
0540 AM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
06/16/2004 MINNEHAHA SD NWS EMPLOYEE
6.20 INCHES OF RAIN AND BASEMENT FLOODING.
0710 AM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
06/16/2004 MINNEHAHA SD EMERGENCY MNGR
REPORTS OF FLOODED BASEMENTS AND COLLAPSED BASEMENTS DUE
TO HEAVY RAINS.
&&
CPJThe Omaha radar (KOAX), 137 km away, was scanning. The volume nearest the first event began at 15:35 UTC.
5 hail. Local standard time, as filed.
Large hail damaged vehicles and crops. The amount of damage was not known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409830, 5409831, 5409832, 5409574, 5409833.